MAUDE Adverse Event Report: ARGON MEDICAL DEVICES JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 7F X 50CM MAXI-CURVED

ARGON MEDICAL DEVICES JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 7F X 50CM MAXI-CURVED
Model Number 190081
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Tachycardia (2095); Insufficient Information (4580)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample is not available for return.A follow-up report will be submitted upon investigation completion.
 
Event or Problem Description
"on my last pass for biopsies under echo guidance the bioptome got stuck in presumably the rv, and i was unable to pull it back without significant resistance and could not open the jaws or maneuver it much.The patient went into an svt and felt very uncomfortable.Due to her arrhythmia and discomfort, i pulled the bioptome with significant tension noted at the time and retrieved a fairly large piece of tissue on the end though the jaws remained shut and i could not release the tissue piece.That is still attached to the bioptome and the device was collected to send to the manufacturer.The patient immediately flipped out of her svt rhythm, felt better and remained hemodynamically stable".
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.Ifu under precautions- "the forcep should be thoroughly rinsed with heparinized saline prior to each specimen collection during the procedure." one opened device was returned for evaluation.The device would not actuate when received and actuating wire was bent in the handle.Distal end of device was soaked for fifteen minutes in alcohol and removed.Device would then slightly start to open upon actuation.Jaw was manipulated open and then the device was soaked again and periodically actuated.After final removal from alcohol soak, the device would actuate.Root cause of the device not working properly is most likely a foreign substance(organic) caught in the clevis area mechanism of the distal tip(jawz).A result of the device not being thoroughly rinsed.Since this issue was believed to be caused by the user not thoroughly rinsing with heparinized saline, no corrective action is necessary.The ifu has been recently updated to further stress the importance of cleaning the device upon removal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Sample is indicated as returned.As of the date of this report, sample has not been evaluated.A follow-up report will be submitted upon investigation completion.
 
Event or Problem Description
"on my last pass for biopsies under echo guidance the bioptome got stuck in presumably the rv, and i was unable to pull it back without significant resistance and could not open the jaws or maneuver it much.The patient went into an svt and felt very uncomfortable.Due to her arrhythmia and discomfort, i pulled the bioptome with significant tension noted at the time and retrieved a fairly large piece of tissue on the end though the jaws remained shut and i could not release the tissue piece.That is still attached to the bioptome and the device was collected to send to the manufacturer.The patient immediately flipped out of her svt rhythm, felt better and remained hemodynamically stable.".

Brand Name
JAWZ ENDOMYOCARDIAL BIOPSY FORCEPS 7F X 50CM MAXI-CURVED
Common Device Name
JAWZ ENDOMYOCARDIAL BIOPSY FORCEP
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key17021210
Report Number0001625425-2023-01068
Device Sequence Number6872771
Product Code DWZ
UDI-Device Identifier00886333206827
UDI-Public00886333206827
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K951447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number190081
Device Catalogue Number190081
Device Lot Number5451408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer05/17/2023
05/17/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/22/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown